Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 88, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at May 10, 2009, 7:07 PM CDT for Rankin County, Scott County, Mississippi. It was in force for 30 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2009, 7:07 PM CDT (00:07 UTC)
- Expired
- May 10, 2009, 7:37 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Rankin County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 25 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 7:24 PM CDT | TSTM WND GST 60 | Pelahatchie, MS | |
| May 10, 7:30 PM CDT | TSTM WND DMG | Leesburg, MS | SEVERAL TREES...A FEW LARGE ONES...WERE BLOWN DOWN AROUND LEESBURG. THE TREE DAMAGE WAS SCATTERED IN NATURE. |
| May 10, 7:30 PM CDT | TSTM WND GST 70 | 1 W Fannin, MS | SEVERAL TREES DOWN IN THE BUCKINGHAM NEIGHBORHOOD. 1 TREE WAS ON A CAR. STRONGEST WIND GUSTS WERE NOT WITH THE LEADING EDGE OF THE LINE...THEY OCCURED 10 TO 15 LATER. RADAR SUPPORTED THIS AS WELL. |
| May 10, 7:46 PM CDT | TSTM WND DMG | 2 N Morton, MS | TREES DOWN ON HIGHWAY 13 |
| May 10, 7:46 PM CDT | TSTM WND DMG | Branch, MS | TREES AND POWERLINES DOWN IN THE BRANCH COMMUNITY ON LINE PRAIRIE ROAD OFF OF HWY 481. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:29 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1666 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 110007 TORJAN MSC121-123-110115- /O.NEW.KJAN.TO.W.0088.090511T0007Z-090511T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 707 PM CDT SUN MAY 10 2009 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI... WESTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF MORTON... * UNTIL 815 PM CDT * AT 708 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR FANNIN MOVING EAST AT 30 MPH. * THE TORNADO WILL BE NEAR... FANNIN BY 715 PM CDT... GOSHEN SPRINGS BY 720 PM CDT... PISGAH BY 725 PM CDT... LEESBURG BY 735 PM CDT... BRANCH BY 740 PM CDT... FORKVILLE AND MORTON BY 750 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. && LAT...LON 3256 8966 3229 8963 3236 9004 3245 9003 TIME...MOT...LOC 0008Z 271DEG 25KT 3242 9000 $$ CME
2 follow-up statements
000 WWUS54 KJAN 110020 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 720 PM CDT SUN MAY 10 2009 MSC121-123-110115- /O.CON.KJAN.TO.W.0088.000000T0000Z-090511T0115Z/ RANKIN MS-SCOTT MS- 720 PM CDT SUN MAY 10 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR WEST CENTRAL SCOTT AND NORTHEASTERN RANKIN COUNTIES... AT 720 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR GOSHEN SPRINGS MOVING NORTHEAST AT 20 MPH. THE TORNADO WILL BE NEAR... GOSHEN SPRINGS BY 725 PM CDT... PISGAH BY 730 PM CDT... PISGAH BY 735 PM CDT... LEESBURG BY 745 PM CDT... BRANCH BY 755 PM CDT... FORKVILLE BY 805 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION NOW. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. && LAT...LON 3242 8965 3237 8998 3247 8997 3256 8966 TIME...MOT...LOC 0020Z 242DEG 17KT 3245 8993 $$ CME
000 WWUS54 KJAN 110037 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 737 PM CDT SUN MAY 10 2009 MSC121-123-110046- /O.CAN.KJAN.TO.W.0088.000000T0000Z-090511T0115Z/ RANKIN MS-SCOTT MS- 737 PM CDT SUN MAY 10 2009 ...THE TORNADO WARNING FOR WEST CENTRAL SCOTT AND NORTHEASTERN RANKIN COUNTIES IS CANCELLED... EVEN THOUGH THE RISK FOR A TORNADO HAS DIMINISHED...THERE ARE STILL SEVERE WINDS MOVING ACROSS RANKIN AND SCOTT COUNTIES AND THE SEVERE THUNDERSTORM WARNINGS REMAIN IN EFFECT. STATEMENTS ON EACH SEVERE THUNDERSTORM WARNING WILL BE ISSUED SHORTLY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. LAT...LON 3242 8965 3237 8998 3247 8997 3256 8966 TIME...MOT...LOC 0036Z 242DEG 17KT 3248 8985 $$ CME
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 10, 4:10 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 10, 4:10 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 410 PM CDT SUN MAY 10 2009 .DISCUSSION...SHORT TERM(TONIGHT THROUGH MONDAY NIGHT) THE STALLED FRONTAL BOUNDARY VERY NEAR THE I-20 CORRIDOR WITH SOUPY AIR MASS TO THE SOUTH PUSHING 2500J/KG MLCAPES AND NEAR 70F DEWPOINTS. CURRENT SVR TSRA WW286 GOES UNTIL 8 PM AND CELLS CONTINUE TO FIRE AND INCREASE OVER NERN LA HEADING ACROSS THE MS RIVER. THE WEAKER OUTFLOW BOUNDARY ON VISIBLE SATELLITE STILL DISCERNABLE ALONG A PORT GIBSON TO QUITMAN LINE. CUMULUS FIELD OVER FAR SRN MS HAS THINNED OUT UNDER A DECENT MID LEVEL CAP THAT LOOKS LIKE IT WILL HOLD UP FOR THIS EVENING. SO SHRA/TSRA SHOULD BE MOST NUMEROUS ACROSS NERN LA INTO CENTRAL MS FOR THE NEXT SEVERAL WHERE POPS HAVE BEEN BOOSTED ABOVE GUIDANCE. BEST UPSTREAM SHORT WAVE CROSSING ARKLATEX REGION SHOULD MOVE E OF OUR CWFA BY MORNING. WHILE A BROAD RAIN SHIELD SHOULD STILL CROSS NRN MS TONIGHT...THE TRAINING OF HEAVY RAINFALL SHOULD OCCUR A LITTLE FARTHER S WITH BEST DIFFERENTIAL UPPER DIVERGENCE CENTERED NEAR PORT GIBSON AND EWD TONIGHT. AM GENERALLY CLOSE TO MAV GUIDANCE OF TEMPS WITH LOWS FROM THE LOWER 60S NORTH TO THE UPPER 60S SOUTH. ON MONDAY...SURFACE BOUNDARY BECOMES STATIONARY AGAIN CLOSER TO THE HIGHWAY 84 CORRIDOR. MODELS SUPPORT BEST CHANCES OF CONVECTION NEAR THE BOUNDARY WITH SOME ISENTROPIC LIFT NORTH OF THE FRONT ALSO KEEPING POPS UP. EXPECT THE STRONGER STORMS AND ISOLATED STRONG TO SEVERE TO AFFECT THE SOUTH HALF OF THE REGION. YET ANOTHER DECENT LOOKING TROUGH AXIS SWINGS THROUGH THE CWFA BY AFTERNOON. HEAVY RAINS COULD STILL BE AN ISSUE FOR THIS PERIOD AS STORMS MAY TRAIN FROM WEST TO EAST OVER THE SAME AREAS WHERE RAINFALL WOULD BE MORE BENEFICIAL THAN PROBLEMATIC. MAV GUIDANCE APPEARS REASONABLE WITH ANOTHER GRADIENT OF AT LEAST 15F IN HIGH TEMPS FROM NW TO SE. BY MONDAY NIGHT...A MID LEVEL SHORTWAVE RIDGE BUILDS IN BEHIND THE DEPARTING TROUGH AXIS DURING THE EVENING AND MAY SERVE TO QUIET DOWN THE CONVECTIVE ACTION A BIT OVERNIGHT. BEST LOW LEVEL MOISTURE CONVERGENCE CLOSER TO THE COAST AS WELL SO WILL KEEP POPS AT OR BELOW 40 PERCENT FOR THE EVENING AND EVEN LOWER AFTER MIDNIGHT FOR A CHANGE. TEMPS ACTUALLY DIP BELOW 60F ACROSS THE NRN PORTIONS FOR SEVERAL HOURS ASSOCIATED WITH A 1024MB SURFACE HIGH DROPPING INTO THE OH VALLEY. THIS COULD BE THE LAST TIME WE SEE THIS COOL OF AIR UNLESS THE 12Z ECMWF CAN PAN OUT WITH A BOMBING UPPER LOW NEXT WEEK./40/ LONGER TERM(TUESDAY THROUGH SUNDAY)...NEAR ZONAL FLOW WILL CONTINUE THIS WEEK WITH A RETURN TO MOSTLY DIURNAL RAIN CHANCES...BUT A PATTERN CHANGE LOOKS MORE LIKELY BY NEXT WEEKEND. BOTH MODELS HAVE A SURFACE HIGH CENTERED OVER THE OHIO VALLEY BY TUESDAY MORNING WITH DRIER MID 50 SURFACE DEW POINTS OVER OUR NORTHERN ZONES. THIS HIGH WILL SHIFT EAST TUESDAY AND RETURN FLOW WILL HELP SEND THE STALLED BOUNDARY BACK NORTH AS A WEAK WARM FRONT. ONCE THIS BOUNDARY SHIFTS NORTH OF OUR CWFA BY TUESDAY EVENING...VERY LITTLE CHANGE IN THE MID 60 DEW POINTS AND GREATER THAN ONE INCH PW AIRMASS IS SEEN THROUGH NEXT WEEKEND. THE WARM FRONT WILL MOVE OVER THE NORTHERN HALF OF OUR AREA DURING THE HEAT OF THE DAY TUESDAY. THIS WILL SHIFT THE FOCUS FOR GREATEST POPS TO OVER OUR NORTH TUESDAY AFTERNOON. ALTHOUGH A FEW STRONG STORMS CANNOT BE RULED OUT TUESDAY...IT APPEARS THE MAIN THREAT FOR SEVERE WEATHER WILL REMAIN NORTHWEST OF OUR CWFA. A NORTHERN STREAM SHORTWAVE WILL TRACK EAST ACROSS THE NORTHERN TIER STATES TUESDAY AND WEDNESDAY BEFORE LIFTING UP INTO CANADA. THE ASSOCIATED SURFACE LOW WILL DROP A COLD FRONT TOWARD OUR REGION LATE WEDNESDAY BUT THIS FRONT IS EXPECTED TO STALL WELL NORTH OF OUR CWFA WEDNESDAY NIGHT. WITH WARMER THAN NORMAL TEMPERATURES EXPECTED EACH AFTERNOON FROM WEDNESDAY ON...GENERALLY IN THE MID TO UPPER 80S...ISOLATED TO SCATTERED MAINLY AFTERNOON TO EARLY EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED. BOTH THE GFS AND ECMWF START TO SHOW A MORE AMPLIFIED WEATHER PATTERN BY SATURDAY WITH TROUGHING OVER THE WEST AND RIDGING IN THE EAST. THE PATTERN LOOKS TO REMAIN PROGRESSIVE THOUGH WITH THE TROUGH IN THE WEST MOVING OVER OUR REGION BY MONDAY. THIS MAY BRING SOME COOLER WEATHER FOR THE START OF NEXT WEEK. /22/ && .AVIATION...VFR CONDITIONS IN MAINLY SCATTERED TO BROKEN CUMULUS CLOUDS AROUND 3000 TO 4000FT PREVAIL ACROSS THE MAJORITY AREA THIS AFTERNOON. SHOWERS AND THUNDERSTORM WILL CONTINUE TO BE ON THE INCREASE THIS AFTERNOON AND THESE SHOWERS WILL BRING TEMPO MVFR/IFR CONDITIONS OVER MOST SITES THIS AFTERNOON AND EVENING. THE HIGHEST PROBABILITY FOR THUNDERSTORMS WILL BE AT JAN AND MEI...BUT ISOLATED STORMS ARE POSSIBLE FOR GWO/GLH AND GTR ALSO. FOG/STRATUS IS ONCE AGAIN POSSIBLE EARLY ON SATURDAY AND THIS WILL BRING IFR/LIFR CONDITIONS TO MUCH OF THE AREA./15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 78 61 82 / 59 60 33 50 MERIDIAN 65 78 60 80 / 62 60 28 51 VICKSBURG 66 77 63 84 / 59 60 35 35 HATTIESBURG 68 84 66 84 / 29 54 31 40 NATCHEZ 67 80 64 84 / 35 43 39 28 GREENVILLE 63 69 59 81 / 81 72 30 52 GREENWOOD 62 71 58 81 / 82 65 28 53 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, May 10, 2:48 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 248 PM CDT SUN MAY 10 2009 ARZ074-075-MSZ018-019-025>039-112000- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 248 PM CDT SUN MAY 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...AND PORTIONS OF NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE FOR LOCATIONS ALONG AND NORTH OF A CROSSETT ARKANSAS...TO LEXINGTON AND MACON MISSISSIPPI LINE THIS AFTERNOON INTO THIS EVENING. THE PRIMARY RISK WILL BE WIND GUSTS OF 40 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ007>009-015-016-023-025-MSZ040>058-112000- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-TENSAS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE- NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- 248 PM CDT SUN MAY 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR LOCATIONS ALONG AND NORTH OF THE INTERSTATE TWENTY CORRIDOR THIS AFTERNOON AND THIS EVENING. THE PRIMARY RISK WILL BE DAMAGING WIND GUSTS UP TO 60 MPH AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. THE COMBINATION OF OUTFLOW BOUNDARIES AND A STATIONARY FRONTAL BOUNDARY WITH DAYTIME HEATING IS EXPECTED TO GENERATE THUNDERSTORMS IN AN UNSTABLE ENVIRONMENT TODAY. PERIODS OF HEAVY RAINFALL OF UP TO 2 INCHES WILL ALSO BE POSSIBLE ESPECIALLY IF STORMS TRAIN OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THESE AREAS AGAIN MONDAY AFTERNOON AND EVENING AS THE STALLED FRONTAL BOUNDARY JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME HEATING COMBINE FOR THUNDERSTORM DEVELOPMENT. THIS FRONT SHOULD RETURN NORTHWARD ON TUESDAY WITH ADDITIONAL STORMS CROSSING THE REGION HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME FROM TUESDAY THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED MONDAY AND MONDAY NIGHT. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ024-026-MSZ059>066-072>074-112000- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 248 PM CDT SUN MAY 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL LOUISIANA...AND SOUTH MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA AS A STALLED FRONTAL BOUNDARY JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME HEATING COMBINE FOR THUNDERSTORM DEVELOPMENT. DAMAGING WINDS AND HAIL WILL BE THE PRIMARY CONCERNS...ALTHOUGH PERIODS OF HEAVY RAINFALL OF UP TO 2 INCHES WILL ALSO BE POSSIBLE ESPECIALLY IF STORMS TRAIN OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA AGAIN MONDAY AFTERNOON AND EVENING AS THE STALLED FRONTAL BOUNDARY JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME HEATING COMBINE FOR THUNDERSTORM DEVELOPMENT. THIS FRONT SHOULD RETURN NORTHWARD ON TUESDAY WITH ADDITIONAL STORMS CROSSING THE REGION HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME FROM TUESDAY THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED MONDAY AFTERNOON. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 15
In the hours before
Local storm report, May 10, 4:31 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM HAIL 4 NE FERRIDAY 31.68N 91.51W
05/10/2009 E1.00 INCH CONCORDIA LA PUBLIC
ALONG LAKE CONCORDIA.
&&
CMELocal storm report, May 10, 5:28 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL S PIONEER 32.74N 91.44W
05/10/2009 E1.75 INCH WEST CARROLL LA PUBLIC
GOLFBALL HAIL REPORTED BETWEEN PIONEER AND DARNELL.
0444 PM HAIL 4 S KILBOURNE 32.94N 91.31W
05/10/2009 E1.00 INCH WEST CARROLL LA PUBLIC
NICKEL TO QUARTER HAIL REPORTED IN TERRY AND OAK GROVE
&&
JCULINLocal storm report, May 10, 5:57 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL TALLULAH 32.41N 91.19W
05/10/2009 E0.50 INCH MADISON LA LAW ENFORCEMENT
&&
CMELocal storm report, May 10, 6:09 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
609 PM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 1 S TALLULAH 32.39N 91.19W
05/10/2009 E0.75 INCH MADISON LA PUBLIC
&&
CMELocal storm report, May 10, 6:43 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
643 PM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 5 N LAKE PROVIDENCE 32.88N 91.18W
05/10/2009 EAST CARROLL LA LAW ENFORCEMENT
TREE ON A HOUSE ALONG HIGHLAND ROAD. TREES AND POWERLINES
DOWN ALONG HIGHWAY 65 NORTH.
0511 PM TSTM WND DMG 2 S MAYERSVILLE 32.87N 91.04W
05/10/2009 ISSAQUENA MS LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
&&
JCULINSpecial weather statement, May 10, 6:47 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 647 PM CDT SUN MAY 10 2009 LAZ015-023-110005- RICHLAND LA-FRANKLIN LA- 647 PM CDT SUN MAY 10 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF LIDDIEVILLE AT 647 PM CDT...MOVING EAST AT 20 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN WEST CENTRAL FRANKLIN AND EXTREME SOUTHWESTERN RICHLAND PARISHES SHOULD MONITOR THIS STORM CLOSELY. CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:21 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 22 min |
| May 10, 7:24 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 69 min |
| May 10, 8:07 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 38 min |
| May 10, 8:15 PM CDT | Tornado Warning | JAN | Newton, Scott | 45 min |
| May 10, 8:16 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 59 min |
| May 10, 8:50 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 70 min |
| May 10, 9:03 PM CDT | Tornado Warning | JAN | Lauderdale, Newton | 57 min |
| May 10, 9:46 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 27 min |
| May 10, 9:51 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 37 min |
| May 11, 2:47 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Yazoo | 43 min |
| May 11, 3:27 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Yazoo | 63 min |
| May 11, 5:25 AM CDT | Flash Flood Watch | JAN | Adams, Bolivar, Carroll, Choctaw, Claiborne, Copiah and 17 more | 12 hr |
| May 11, 9:05 AM CDT | Flash Flood Warning | JAN | Washington | 5 hr |
| May 11, 10:39 AM CDT | River Flood Warning | JAN | Sharkey | 8 days |
| May 11, 2:33 PM CDT | River Flood Warning | JAN | Carroll, Leflore | 67 hr |
Nearby
Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.